Discussions that mention aspirin

Alternative Medicine board


Your symptoms may be associated with your intake of anadin. It is a combination asprin/caffine pain reliever. Both of these drugs can and often do cause gastric problems.

SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Dizziness or irritation of the gastric mucosa and resultant dyspepsia, haematemesis, and melaena may occur in some cases. Some persons especially asthmatics, exhibit notable sensitivity to aspirin which may provoke various hypersensitivity reactions which may include skin eruptions, paroxysmal bronchospasm and dyspnoea.

Caffeine's side-effects include nausea, headache and insomnia. Caffeine increases gastric secretions and may cause gastric ulcerations.

WARNINGS:
Do not use continuously for more than 10 days without consulting your doctor.

You don't need to have a problem with this in the past for it to be a problem now. Check with your doctor to see if you can take something else that doesn't have asprin in it (acetaminophen/tylenol)
Thank you so much for your help, Siouxzee. I'll definitely mention the anadin / aspirin thing to the doctor... What concerns me is the suddenness and severity of this pain. It seems odd to have felt never the slightest irritation in my chest / oesophagus prior to the onset.

Thanks again!